Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 7, 2008, 5:08 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 5:08 PM CDT (22:08 UTC)
- Expired
- May 7, 2008, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:19 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 7, 3:19 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT WED MAY 7 2008 .DISCUSSION... THE LARGE AREA OF CONVECTION CURRENTLY COVERING MOST OF OUR FORECAST AREA IS EXPECTED TO SHIFT NORTHEAST THIS EVENING AS THE UPPER LOW MOVES INTO EASTERN OKLAHOMA. UNTIL THEN... WE EXPECT THE USUAL ARRANGEMENT OF ADVERSE WEATHER... RANGING FROM A RISK OF TORNADIC SUPERCELLS ACROSS OUR SOUTH-CENTRAL AND SOUTHEAST COUNTIES... TO A POSSIBILITY OF SMALL FUNNELS UNDER THE UPPER LOW... TO SIMPLY RAIN AND SHOWERS ACROSS MOST OF THE NORTH. AS THE LOW MOVES EAST INTO EASTERN OKLAHOMA THIS EVENING... THE WESTERN EDGE OF THE RAIN SHOULD BEGIN TO CROSS OUR FORECAST AREA... AND ALL RAIN IS EXPECTED TO END BY TOMORROW MORNING. ANOTHER UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND STORMS AGAIN TOMORROW NIGHT... AND ANOTHER OVER THE WEEKEND. ONLY THE FIRST PERIOD OF THIS FORECAST ISSUANCE WILL CONTAIN SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 80 56 79 / 50 0 30 0 HOBART OK 52 82 56 80 / 20 0 30 0 WICHITA FALLS TX 57 85 59 86 / 20 0 20 10 GAGE OK 49 78 50 81 / 20 10 30 0 PONCA CITY OK 53 71 56 76 / 70 0 40 0 DURANT OK 60 81 62 83 / 40 0 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/23
Hazardous weather outlook, May 7, 4:18 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT WED MAY 7 2008
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
418 PM CDT WED MAY 7 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM STILLWATER...
TO EL RENO... TO ANADARKO... TO HOLLIS OKLAHOMA. THIS INCLUDES ALL
OF WESTERN NORTH TEXAS.
TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH 10 PM.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH WILL BE THE
MAIN CONCERNS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...
ESPECIALLY OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON INTO THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THIS EVENING AS AN
UPPER LEVEL LOW MOVES NORTHEAST ACROSS CENTRAL INTO EASTERN
OKLAHOMA. A SURFACE LOW NEAR ANADARKO OKLAHOMA AT MID-AFTERNOON WILL
ALSO MOVE NORTHEAST ACROSS OKLAHOMA THROUGH THIS EVENING... WITH A
DRYLINE EXTENDING SOUTH INTO TEXAS. A FRONT ALSO EXTENDED ACROSS
CENTRAL INTO NORTHEAST OKLAHOMA AT MID-AFTERNOON. COLD TEMPERATURES
ALOFT WILL CONTINUE TO MOVE ACROSS THE AREA WITH THE UPPER LOW.
UNSTABLE CONDITIONS WILL CONTINUE TO DEVELOP EAST OF THE SURFACE AND
UPPER LOW. SEVERE STORMS WILL BE POSSIBLE ACROSS THE RISK AREA INTO
THIS EVENING. VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL BE
SUFFICIENT TO SUPPORT SUPERCELLS INTO THIS EVENING. WHILE LARGE HAIL
AND STRONG WINDS WILL BE THE PRIMARY SEVERE WEATHER CONCERNS...
TORNADOES WILL BE POSSIBLE... ESPECIALLY IN SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE
SEVERE WEATHER POTENTIAL WILL END THIS EVENING AS THE UPPER LOW
MOVES INTO EASTERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MUCH OF OKLAHOMA AND
PARTS OF WESTERN NORTH TEXAS. THE HEAVY RAINFALL MAY LEAD TO
FLOODING... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT AND
FRIDAY MORNING... BUT SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLIn the hours before
Local storm report, May 7, 4:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 E MIDDLEBERG 35.10N 97.73W
05/07/2008 E0.88 INCH GRADY OK AMATEUR RADIO
&&
DWSpecial weather statement, May 7, 4:35 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 435 PM CDT WED MAY 7 2008 OKZ037-044-TXZ086-090-072145- COTTON OK-TILLMAN OK-WICHITA TX-CLAY TX- 435 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON...TILLMAN AND WICHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTH OF HOLLISTER TO 4 MILES NORTHWEST OF DEAN AT 435 PM CDT...MOVING NORTHEAST AT 32 MPH. WINDS OVER 50 MPH WERE REPORTED AT SHEPPARD AIR FORCE BASE... AND SMALL HAIL HAS ALSO BEEN REPORTED WITH THESE STORMS. PEOPLE IN CLAY...COTTON...TILLMAN AND WICHITA COUNTIES...INCLUDING THE CITIES OF BURKBURNETT AND WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 7, 4:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT WED MAY 7 2008 OKZ025-028-029-072200- OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK- 436 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF MOORE AT 436 PM CDT...MOVING NORTHEAST AT 27 MPH. ANOTHER STRONG STORM WAS NEAR NEWCASTLE. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE AS THESE STORMS MOVE THROUGH THE SOUTH OKLAHOMA CITY METRO AREA.
Special weather statement, May 7, 4:38 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 PM CDT WED MAY 7 2008 OKZ035-038-072200- KIOWA OK-COMANCHE OK- 438 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME WESTERN WICHITA MOUNTAINS WILDLIFE REFUGE AT 438 PM CDT...MOVING EAST AT 34 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COMANCHE AND KIOWA COUNTIES...INCLUDING THE CITY OF LAWTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, May 7, 4:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG EMPIRE CITY 34.46N 98.04W
05/07/2008 STEPHENS OK AMATEUR RADIO
WIND GUST BLEW DOWN A 20 FOOT TALL PINE TREE.
&&
TAYLORLocal storm report, May 7, 5:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL DOUGHERTY 34.40N 97.05W
05/07/2008 E0.88 INCH MURRAY OK EMERGENCY MNGR
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:48 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 7, 12:58 AM CDT | High Wind Warning | OUN | Greer, Harmon, Jackson, Kiowa | 71 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| May 7, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| May 7, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 38 min |
| May 7, 4:12 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens | 21 min |
| May 7, 5:44 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie, Stephens | 46 min |
| May 7, 6:38 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Lincoln, Pottawatomie, Seminole | 52 min |
| May 7, 6:41 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 23 min |
| May 7, 10:19 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| May 7, 12:13 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 22 hr |
| May 7, 2:24 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 51 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 65 min |
| May 7, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 43 min |
| May 7, 3:37 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo | 3 hr |
| May 7, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| May 7, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 40 min |
| May 7, 4:03 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| May 7, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 40 min |
| May 7, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Love | 65 min |
| May 7, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 52 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 42 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 50 min |
| May 7, 5:05 PM CDT | Tornado Warning | OUN | Oklahoma | 25 min |
| May 7, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Johnston, Love, Marshall, Murray and 1 more | 61 min |
| May 7, 5:20 PM CDT | Tornado Warning | OUN | Oklahoma | 36 min |
| May 7, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| May 7, 5:39 PM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 2 hr |
| May 7, 5:39 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 31 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 60 min |
| May 7, 6:07 PM CDT | Areal Flood Advisory | OUN | Logan | 3 hr |
| May 7, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 52 min |
| May 7, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| May 7, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 30 min |
| May 7, 6:36 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 34 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 42 min |
| May 6, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| May 7, 1:50 AM CDT | Areal Flood Advisory | OUN | Hardeman, Wilbarger | 4 hr |
| May 7, 2:53 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 28 min |
| May 7, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 58 min |
| May 7, 3:50 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 25 min |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.